Alert archive / South Dakota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 151, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 6, 2010, 11:17 PM CDT for Kingsbury County, South Dakota. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2010, 11:17 PM CDT (04:17 UTC)
- Expired
- Jul 7, 2010, 12:00 AM CDT
- In force
- 43 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 58.0 mph
County Kingsbury County, SD
The radar
The Sioux Falls radar (KFSD), 101 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 11:50 PM CDT | HAIL 0.88 | 1 Ssw Lake Preston, SD | STRONG BUT NOT DAMAGING WINDS ACCOMPANIED THE HAIL. |
| Jul 6, 11:50 PM CDT | HAIL 1 | 1 Sse Lake Preston, SD | HAIL VARIED FROM PEA TO QUARTER SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1773 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 441 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
026
WUUS53 KFSD 070417
SVRFSD
SDC077-070500-
/O.NEW.KFSD.SV.W.0151.100707T0417Z-100707T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1117 PM CDT TUE JUL 6 2010
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN KINGSBURY COUNTY IN EAST CENTRAL SOUTH DAKOTA...
* UNTIL MIDNIGHT CDT
* AT 1117 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR
SIZE HAIL. THIS STORM WAS LOCATED NEAR LAKE THOMPSON STATE
RECREATION AREA...OR 30 MILES NORTHWEST OF MADISON...AND MOVING
NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAKE PRESTON AROUND 1125 PM CDT...
HETLAND AROUND 1145 PM CDT...
ARLINGTON AROUND 1155 PM CDT...
BADGER AROUND MIDNIGHT CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4436 9713 4430 9720 4425 9740 4423 9759
4438 9760 4445 9755 4455 9739 4455 9713
TIME...MOT...LOC 0417Z 235DEG 16KT 4437 9745
WIND...HAIL <58MPH 1.25IN
$$
LIEBL3 follow-up statements
846
WWUS53 KFSD 070429
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1129 PM CDT TUE JUL 6 2010
SDC077-070500-
/O.CON.KFSD.SV.W.0151.000000T0000Z-100707T0500Z/
KINGSBURY SD-
1129 PM CDT TUE JUL 6 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
KINGSBURY COUNTY UNTIL MIDNIGHT CDT...
AT 1129 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR LAKE PRESTON...OR 28 MILES
SOUTHWEST OF ESTELLINE...MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HETLAND AROUND 1145 PM CDT...
BADGER AND ARLINGTON AROUND MIDNIGHT CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4436 9713 4430 9720 4425 9740 4427 9748
4433 9752 4441 9758 4445 9755 4455 9739
4455 9713
TIME...MOT...LOC 0429Z 235DEG 16KT 4440 9739
WIND...HAIL <58MPH 1.00IN
$$
LIEBL498
WWUS53 KFSD 070438
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1138 PM CDT TUE JUL 6 2010
SDC077-070500-
/O.CON.KFSD.SV.W.0151.000000T0000Z-100707T0500Z/
KINGSBURY SD-
1138 PM CDT TUE JUL 6 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KINGSBURY COUNTY UNTIL MIDNIGHT CDT...
AT 1138 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL. THIS STORM WAS LOCATED NEAR LAKE PRESTON...OR 26 MILES
SOUTHWEST OF ESTELLINE...MOVING NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HETLAND...BADGER AND ARLINGTON AROUND MIDNIGHT CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4430 9738 4434 9750 4441 9755 4448 9750
4455 9739 4455 9713 4436 9713 4430 9720
4428 9727
TIME...MOT...LOC 0438Z 237DEG 12KT 4440 9736
WIND...HAIL <58MPH 1.25IN
$$
LIEBL827
WWUS53 KFSD 070456
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1156 PM CDT TUE JUL 6 2010
SDC077-070506-
/O.EXP.KFSD.SV.W.0151.000000T0000Z-100707T0500Z/
KINGSBURY SD-
1156 PM CDT TUE JUL 6 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KINGSBURY COUNTY
WILL EXPIRE AT MIDNIGHT CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4430 9738 4434 9750 4441 9755 4448 9750
4455 9739 4455 9713 4436 9713 4430 9720
4428 9727
TIME...MOT...LOC 0456Z 237DEG 12KT 4443 9729
$$
LIEBLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 4:08 PM CDT, 7 hours 9 minutes earlier.
Area forecast discussion, Jul 6, 4:08 PM CDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 408 PM CDT TUE JUL 6 2010 .DISCUSSION... CONVECTION BREAKING OUT RIGHT ON TRACK WITH THE SHORT RANGE HRRR MODEL IN SCNTRL SD...AND CONCERN IN THE SHORT TERM LARGELY ON THE SEVERE WEATHER AND HEAVY RAIN THREAT. MID AFTERNOON SFC ANALYSIS INDICATES BNDRY SHARPENING UP THRU SCNTRL SD...WITH MOISTURE TONGUE WRAPPED FROM BACKED SERN SD/NERN NEBRASKA FLOW. THIS HAS RESULTED IN ARND 2000 J/KG MLCAPE...ONLY WKLY CAPPED. SHEAR PARAMETERS ARE EVEN A BIT BETTER AT LOW LVLS THAN EARLIER PROGGED...WITH A GREATLY TURNING AND STRONGER WIND FLOW THRU LOWEST 2KM. LOWER BRULE AREA REALLY A FOCUS FOR BEST OVERLAP OF EXISTING LOW LVL VORTICITY WITHIN FRONTOGENETIC ZONE...AND 0-3KM CAPE. TOR WATCH WAS ISSUED SHORTLY AFT 2PM. SHEAR DOES NOT SEEM TO SUPPORT MOTION SUGGESTED BY HRRR WHICH RACES SUPERCELLULAR STRUCTURES INTO THE KFSD AREA BY 01Z...BUT RATHER WOULD SUGGEST A MODEST EWRD PROGRESSION TO AREA OF CONVECTION. THIS SFC BASED CONVECTION WOULD THEN PERHAPS FIND A WEAKENING OF COVERAGE LATER THIS EVENING AS WAVE STARTS TO SHEAR NEWRD THRU ND. ADDITIONAL IMPULSE REINFORCES FRONTAL LINEAR FORCING LATER TONIGHT... AND INCREASED POPS LATER ON IN NIGHT TO REFLECT STRONGER FORCING AS BODILY TROUGH PUSHES EWRD LATE NIGHT. ALSO A HEAVY RAIN THREAT AS DEEPER WIND MOTION HAS STRONGLY PARALLEL COMPONENT TO BOUNDARY. FOR THE TIME...DID NOT ISSUE FFA AS STORMS SHUD BE A BIT MORE DISCRETE TO START...BUT EVENING ACTION MAY SET UP ADDITIONAL PROBLEMS FOR LATER NIGHT ACTIVITY...AND CAN ADDRESS AFTER THE SHORT TERM SVR THREAT. /CHAPMAN WEDNESDAY LOOKS LIKE A DAY WITH THE POTENTIAL FOR OCCASIONAL SHOWERS AND THUNDERSTORMS THROUGHOUT THE DAY WITH LITTLE IN THE WAY OF CAPPING AND A WEAK AND MOIST SFC BOUNDARY HANGING AROUND. THE THREAT FOR SEVERE FAIRLY MINIMAL...BUT WOULD NOT BE SURPRISED AT A FEW ISOLATED HAILER OR HIGH WIND REPORTS. INITIALLY THE BETTER CHANCE SHOULD BE CONFINED TO THE NORTHWEST HALF OF THE CWA...SO DECREASED HIGHS A SMIDGE...WHILE INCREASING A BIT OVER THE SOUTHEAST HALF AS THE THREAT FOR THUNDERSTORMS SHOULD BE LATER. DID INCREASE TO 60-70 POPS FOR THE ENTIRE AREA THROUGH THE DAY. BY WEDNESDAY NIGHT THE MAIN THREAT WILL BE LIFTING OUT SO HAVE POPS MAINLY ALONG AND EAST OF I29 IN THE EVENING. AFTER THIS SHOULD BE CLEARING SKIES AND DECREASING HUMIDITY. LOWS LIKELY IN THE 50S. THURSDAY AND FRIDAY LOOK LIKE VERY NICE DAYS WITH NO MAJOR THREAT FOR THUNDERSTORMS...WINDS MAINLY UNDER 15 MPH AND MOSTLY SUNNY SKIES.LOWS IN THE 50S AND HIGHS IN THE 80S. IN THE LATTER PERIODS(SAT/TUE)...OVERALL LOOKS LIKE THE POTENTIAL TO CONTINUE WITH A RELATIVELY BUSY PATTERN. GENERALLY FAST WEST TO NORTHWEST FLOW EXPECTED ALOFT WITH SOME POORLY AGREED UPON TROFING SOMETIME OVER THE WEEKEND. SO...WILL NEED LOW END POPS FOR MUCH OF THE PERIOD WITH THIS PATTERN...AND EXPECT TEMPERATURES TO BE NEAR NORMAL THROUGHOUT. SATURDAY NIGHT INTO SUNDAY DOES LOOK LIKE A PERIOD WHERE TEMPERATURES COULD BE A LITTLE ABOVE NORMAL ASSUMING THUNDERSTORMS ARE NOT TOO WIDESPREAD. /08 && .AVIATION... CONVECTIVE POTENTIAL LARGEST CHALLENGE TO TAFS. MAIN AREA UNDER THE GUN FOR SFC THREAT WOULD BE KHON AND AREAS FROM JAMES VALLEY AND WWRD THRU THE EARLY EVNG. THE CONVECTIVE ACTIVITY WILL LIKELY PRODUCE HEAVY RAIN REDUCING VISIBILITIES BRIEFLY BLO 1SM...BUT TAFWISE WOULD SEEM THAT 2SM WOULD BE SUFFICIENT. THESE STORMS WILL AFFECT THE KHON TERMINAL AFTER 22Z...AND TOWARD/AFT 12Z WEDNESDAY AT THE KFSD AND KSUX TERMINALS. /CHAPMAN && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 6, 11:45 AM CDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1145 AM CDT TUE JUL 06 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1145 AM CDT TUE JUL 06 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... INITIAL DEVELOPMENT OF THUNDERSTORMS IS EXPECTED VERY LATE THIS AFTERNOON INTO EARLY EVENING FROM THE MID JAMES VALLEY TOWARD THE LOWER BRULE AREA. EARLY DISCRETE STORMS WILL BE CAPABLE OF HAIL TO GOLF BALL SIZE...WIND GUSTS TO 65 MPH...AND EVEN A BRIEF TORNADO. THESE STORMS ARE EXPECTED TO BECOME MORE NUMEROUS THROUGH THE EVENING HOURS...WITH THE THREAT TRANSITIONING TO MORE DAMAGING WIND AND HAIL TO QUARTER SIZE MOVING EAST TOWARD DE SMET...MITCHELL...AND LAKE ANDES. THE SLOW EASTWARD MOVEMENT OF STORMS OVERNIGHT WILL ALSO CONTRIBUTE TO A HEAVY RAINFALL THREAT...WITH ANOTHER INCH TO TWO OF RAINFALL POSSIBLE FOR LOCATIONS WEST OF A DE SMET TO LAKE ANDES LINE. FLOODING... THE JAMES RIVER WILL REMAIN IN FLOOD FOR THE FORESEEABLE FUTURE. ELSEWHERE...RIVERS CONTINUE TO FALL. THE LITTLE SIOUX RIVER NEAR LINN GROVE WILL ALSO BE IN FLOOD UNTIL MID WEEK. ADDITIONAL HEAVY RAINFALL OVER THE NEXT DAY OR TWO COULD STALL OR REVERSE FALLING TRENDS IN AREA RIVER LEVELS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND A FEW THUNDERSTORMS WILL MOVE EAST AND SOUTHEAST OVER THE AREA THROUGH WEDNESDAY. LOCALLY HEAVY RAIN WILL BE POSSIBLE...ALONG WITH ISOLATED SEVERE STORMS MAINLY SOUTHEAST OF A LINE FROM MARSHALL TO YANKTON...BUT A WIDESPREAD SEVERE WEATHER THREAT IS NOT EXPECTED. THE PATTERN WILL STILL BE FAVORABLE FOR A FEW SEVERE OR HEAVY THUNDERSTORMS AT TIMES FROM LATE SATURDAY INTO NEXT WEEK...MAINLY IN THE NIGHTTIME HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM CDT WEST OF THE JAMES RIVER. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 6, 7:43 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
743 PM CDT TUE JUL 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 4 W HARRISON 43.44N 98.61W
07/06/2010 M1.75 INCH DOUGLAS SD TRAINED SPOTTER
GOLF BALL SIZE HAIL STRIPPED CORN.
&&
MDBLocal storm report, Jul 6, 8:07 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
807 PM CDT TUE JUL 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 6 ENE PUKWANA 43.81N 99.07W
07/06/2010 E1.00 INCH BRULE SD PUBLIC
MARBLE TO QUARTER SIZE HAIL COVERED THE GROUND.
&&
WILLIAMSLocal storm report, Jul 6, 8:38 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
838 PM CDT TUE JUL 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 2 N KIMBALL 43.78N 98.96W
07/06/2010 M1.00 INCH BRULE SD PUBLIC
1 INCH HAIL MAKING THE GROUND WHITE.
&&
MDBLocal storm report, Jul 6, 9:22 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
922 PM CDT TUE JUL 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 1 W KIMBALL 43.75N 98.98W
07/06/2010 E1.00 INCH BRULE SD TRAINED SPOTTER
&&
MDBLocal storm report, Jul 6, 9:24 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
924 PM CDT TUE JUL 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL 5 E KIMBALL 43.75N 98.86W
07/06/2010 E1.75 INCH BRULE SD TRAINED SPOTTER
PEA TO QUARTER SIZED HAIL COVERING THE GROUND, WITH A FEW
GOLF BALL SIZE.
&&
MJFLocal storm report, Jul 6, 10:31 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1031 PM CDT TUE JUL 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 5 S CHAMBERLAIN 43.73N 99.31W
07/06/2010 E1.00 INCH BRULE SD TRAINED SPOTTER
0410 PM HAIL 2 S CHAMBERLAIN 43.78N 99.32W
07/06/2010 E1.00 INCH BRULE SD PUBLIC
0410 PM HAIL 2 SSW CHAMBERLAIN 43.78N 99.34W
07/06/2010 E1.50 INCH BRULE SD TRAINED SPOTTER
MOSTLY QUARTER SIZE WITH A FEW LARGER
0421 PM TORNADO 10 SSE CHAMBERLAIN 43.69N 99.23W
07/06/2010 BRULE SD STORM CHASER
BRIEF TOUCHDOWN NOTED VIA STREAMING VIDEO
0425 PM HAIL 2 SW PUKWANA 43.75N 99.21W
07/06/2010 E1.00 INCH BRULE SD PUBLIC
0452 PM HAIL 7 SSE PUKWANA 43.69N 99.13W
07/06/2010 E1.00 INCH BRULE SD PUBLIC
0535 PM HAIL 8 SE KIMBALL 43.66N 98.84W
07/06/2010 E1.00 INCH BRULE SD PUBLIC
0548 PM TORNADO 13 NNW PLATTE 43.56N 98.92W
07/06/2010 BRULE SD LAW ENFORCEMENT
TWO BRIEF TOUCHDOWNS
0616 PM HAIL 11 NNW PLATTE 43.55N 98.90W
07/06/2010 E1.75 INCH BRULE SD PUBLIC
GOLF BALL HAIL AND WINDS ESTIMATED AT 50 TO 60 MPH.
0628 PM TORNADO 8 N PLATTE 43.50N 98.84W
07/06/2010 BRULE SD TRAINED SPOTTER
TORNADO WAS ON THE GROUND, IT LIFTED MOMENTARILY AND
APPEARED TO COME BACK DOWN AND THEN BECAME COMPLETELY
RAIN WRAPPED.
0635 PM HAIL 10 N PLATTE 43.54N 98.85W
07/06/2010 E2.75 INCH BRULE SD PUBLIC
WINDOWS BROKE ON NORTH SIDE OF HOUSE
0639 PM HAIL 7 N PLATTE 43.49N 98.84W
07/06/2010 M1.00 INCH CHARLES MIX SD TRAINED SPOTTER
HAIL FALLING IN LARGE AMOUNTS, DRIVEN BY ESTIMATED 50 MPH
WINDS.
0655 PM HAIL 4 W HARRISON 43.44N 98.61W
07/06/2010 M1.75 INCH DOUGLAS SD TRAINED SPOTTER
GOLF BALL SIZE HAIL STRIPPED CORN.
0700 PM HAIL 8 WNW HARRISON 43.48N 98.68W
07/06/2010 E1.75 INCH DOUGLAS SD PUBLIC
0700 PM TORNADO 9 WNW HARRISON 43.49N 98.70W
07/06/2010 DOUGLAS SD STORM CHASER
RAIN WRAPPED TORNADO ON THE GROUND.
0708 PM HAIL 8 WNW HARRISON 43.48N 98.68W
07/06/2010 E2.75 INCH DOUGLAS SD PUBLIC
0713 PM HAIL 4 WNW HARRISON 43.46N 98.60W
07/06/2010 E1.75 INCH DOUGLAS SD STORM CHASER
QUARTER SIZED HAIL WITH A FEW AS LARGE AS GOLF BALLS.
0725 PM TORNADO 4 WNW CORSICA 43.45N 98.48W
07/06/2010 DOUGLAS SD LAW ENFORCEMENT
CORSICA POLICE REPORTED A RAIN WRAPPED TORNADO.
0727 PM TORNADO 3 ESE HARRISON 43.43N 98.47W
07/06/2010 DOUGLAS SD TRAINED SPOTTER
TORNADO ON THE GROUND MOVING EAST.
0735 PM HAIL 6 ENE PUKWANA 43.81N 99.07W
07/06/2010 E1.00 INCH BRULE SD PUBLIC
MARBLE TO QUARTER SIZE HAIL COVERED THE GROUND.
0823 PM HAIL 5 E KIMBALL 43.75N 98.86W
07/06/2010 E1.75 INCH BRULE SD TRAINED SPOTTER
PEA TO QUARTER SIZED HAIL COVERING THE GROUND, WITH A FEW
GOLF BALL SIZE.
0825 PM HAIL 2 N KIMBALL 43.78N 98.96W
07/06/2010 M1.00 INCH BRULE SD PUBLIC
1 INCH HAIL MAKING THE GROUND WHITE.
0910 PM HAIL 1 W KIMBALL 43.75N 98.98W
07/06/2010 E1.00 INCH BRULE SD TRAINED SPOTTER
&&
MDBThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:13 PM CDT | Tornado Warning | FSD | Aurora, Davison, Douglas | 47 min |
| Jul 6, 7:30 PM CDT | Severe Thunderstorm Warning | FSD | Brule | 45 min |
| Jul 6, 7:55 PM CDT | Tornado Warning | FSD | Aurora, Davison, Douglas, Hanson, Hutchinson | 26 min |
| Jul 6, 8:05 PM CDT | Tornado Warning | FSD | Aurora, Brule | 30 min |
| Jul 6, 8:10 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule | 30 min |
| Jul 6, 9:02 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule | 28 min |
| Jul 6, 9:38 PM CDT | Flash Flood Warning | FSD | Aurora, Brule | 3 hr |
| Jul 7, 12:23 AM CDT | Areal Flood Warning | FSD | Aurora, Beadle, Brookings, Davison, Hanson, Jerauld and 5 more | 3 hr |
| Jul 7, 12:38 AM CDT | Severe Thunderstorm Warning | FSD | Brookings | 37 min |
| Jul 7, 1:12 AM CDT | Severe Thunderstorm Warning | FSD | Brookings, Kingsbury, Lake, Moody | 33 min |
| Jul 7, 1:41 AM CDT | Severe Thunderstorm Warning | FSD | Brookings, Moody | 34 min |
| Jul 7, 7:16 AM CDT | River Flood Warning | FSD | Brookings | 6 days |
| Jul 7, 9:54 AM CDT | River Flood Warning | FSD | Brookings, Moody | 49 hr |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.